Discussions that mention bupropion

Thyroid Disorders board


OK, now I an not a doc, but can't that Wellbutirin provide ALL of the symptoms you are referring to? My buddy was on that to quit smoking and for depression (if its the same drug Im thinking of) and he totally freaked out...his hands would tremor and food went right through him....everything like you mention. He finally attributed his problems to the wellbutirin and quit it and got better. He started smoking again, but he felt much better.

Here's some side effects I found for Wellbutirin:

General:

Agitation and Insomnia: A substantial proportion of patients treated with bupropion experience some degree of increased restlessness, agitation, anxiety, and insomnia, especially shortly after initiation of treatment. In clinical studies, these symptoms were sometimes of sufficient magnitude to require treatment with sedative/hypnotic drugs. In approximately 2% of patients, symptoms were sufficiently severe to require discontinuation of treatment with bupropion.

Psychosis, Confusion, and Other Neuropsychiatric Phenomena: Patients treated with bupropion have been reported to show a variety of neuropsychiatric signs and symptoms including delusions, hallucinations, psychotic episodes, confusion, and paranoia. Because of the uncontrolled nature of many studies, it is impossible to provide a precise estimate of the extent of risk imposed by treatment with bupropion. In several cases, neuropsychitric phenomena abated upon dose reduction and/or withdrawal of treatment.

Activation of Psychosis and/or Mania: Antidepressants can precipitate manic episodes in Bipolar Manic Depressive patients during the depressed phase of their illness and may activate latent psychosis in other susceptible patients. Bupropion is expected to pose similar risks.

Altered Appetite and Weight: A weight loss of greater than 5 pounds occurred in 28% of patients receiving bupropion. This incidence is approximately double that seen in comparable patients treated with tricyclics or placebo. Furthermore, while 34.5% of patients receiving tricyclic antidepressants gained weight, only 9.4% of patients treated with bupropion did. Consequently, if weight loss is a major presenting sign of a patient's depressive illness, the anorectic and/or weight reducing potential of bupropion should be considered.

I would try to get off the Wellbutirin if I could, with the advice of a doctor of course. Im not sure if you are supposed to quit that cold turkey....might be very bad to stop at once....not sure.